Effects of self-avoidance on the tubular phase of anisotropic membranes

M. Bowick, E. Guitter

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


We study the tubular phase of self-avoiding anisotropic membranes. We discuss the renormalizability of the model Hamiltonian describing this phase, and from a renormalization group equation derive some general scaling relations for the exponents of the model. We show how particular choices of renormalization factors reproduce the Gaussian result, the Flory theory, and the Gaussian variational treatment of the problem. We then study the perturbative renormalization to one loop in the self-avoiding parameter using dimensional regularization and an ε expansion about the upper critical dimension, and determine the critical exponents to first order in ε.

Original languageEnglish (US)
Pages (from-to)7023-7032
Number of pages10
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Issue number6
StatePublished - 1997

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics


Dive into the research topics of 'Effects of self-avoidance on the tubular phase of anisotropic membranes'. Together they form a unique fingerprint.

Cite this